Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 4, 2012, 1:49 PM EDT for Broward County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 1:49 PM EDT (17:49 UTC)
- Expired
- Sep 4, 2012, 2:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2198 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
986 WWUS82 KMFL 041749 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 149 PM EDT TUE SEP 4 2012 FLZ067-068-071-072-168-041815- COASTAL PALM BEACH COUNTY FL INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 149 PM EDT TUE SEP 4 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS... * UNTIL 215 PM EDT * AT 146 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MARGATE...AND MOVING NORTH AT 10 MPH. SPOTTERS HAVE REPORTED A FUNNEL CLOUD NEAR OR NORTHEAST OF TAMARAC IN BROWARD COUNTY. * THE STORM WILL AFFECT... PARKLAND... SANDALFOOT COVE... MISSION BAY... AND SURROUNDING COMMUNITIES. FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 2648 8037 2647 8008 2622 8015 2623 8026 TIME...MOT...LOC 1747Z 178DEG 10KT 2628 8022 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 4, 9:45 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 4, 9:45 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 945 AM EDT TUE SEP 4 2012 ...SOME STRONG TO EVEN SEVERE STORMS POSSIBLE TODAY OVER SOUTH FLORIDA... .UPDATE... AN UPPER LEVEL LOW WAS LOCATED OVER THE ATLANTIC WATERS OF SOUTH FLORIDA THIS MORNING...AS A SURFACE RIDGE OF HIGH PRESSURE WAS LOCATED OVER THE BAHAMA ISLANDS. THE UPPER LEVEL LOW WILL MOVE SLOWLY NORTH TODAY THROUGH THE LOCAL ATLANTIC WATERS...AS THE SURFACE HIGH REMAINS NEARLY STATIONARY. THE EAST AND WEST COAST SEA BREEZES WILL ALSO DEVELOP AND PUSH SLOWLY INLAND TODAY. THEREFORE...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG THE SEA BREEZES AND PUSH VERY SLOWLY INLAND WITH THE SEA BREEZE. SO WILL UP THE POPS A LITTLE BIT WITH THE HIGHEST POPS OVER THE INTERIOR AREAS FOR TODAY. THE MID TO UPPER LEVELS OF THE ATMOSPHERE WAS AROUND -9C TO -10C IN THE 12Z MIA SOUNDING THIS MORNING. THESE COLD TEMPERATURES IN THE MID TO UPPER LEVELS WILL REMAIN OVER SOUTH FLORIDA TODAY LEADING TO THE POSSIBILITY OF STRONG TO EVEN SEVERE STORMS OVER THE CWA. THE PRIMARY IMPACTS FROM THE STRONG TO SEVERE STORMS WILL MAINLY BE HAIL UP TO QUARTER SIZE...WIND GUSTS UP TO 50 TO 60 MPH....LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING STRIKES. SO WILL CONTINUE TO MENTION THIS IN THE MORNING HWO UPDATE. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLANNED AT THIS TIME. && .UPDATE...54/BNB .PREV DISCUSSION... /ISSUED 449 AM EDT TUE SEP 4 2012/ DISCUSSION... RECENT WATER VAPOR IMAGERY INDICATES THE UPPER LEVEL LOW THAT APPROACHED SOUTH FLORIDA ON MONDAY IS NOW CENTERED JUST OFF THE EAST COAST OF THE SOUTH FLORIDA PENINSULA WITH DRIER AIR OBSERVED ACROSS THE WESTERN HALF OF THE PENINSULA AND ACROSS THE LOCAL GULF WATERS. THE UPPER LOW WILL ONCE AGAIN MAINTAIN A NORTHERLY FLOW ACROSS THE REGION AT THE MID TO UPPER LEVELS AND WILL CONTINUE TO MAINTAIN COOLER TEMPERATURES AT THE MID LEVELS. FORECAST SOUNDINGS INDICATE THAT 500 MB TEMPERATURES COULD CONTINUE TO BE AROUND -9 CELSIUS TODAY OR DROP TO AROUND -10 CELSIUS WHICH IS WELL BELOW THE CLIMATOLOGICAL VALUE FOR THIS DATE. THE COOLER MID LEVEL TEMPERATURES SHOULD HELP TO ENHANCE CHANCES OF CONVECTION WITH A CHANCE OF ISOLATED STRONG THUNDERSTORMS ACROSS THE REGION BUT YESTERDAY WITH SIMILAR CONDITIONS NO STRONG THUNDERSTORMS WERE NOTED. HOWEVER...MONDAYS 12Z SOUNDING HAD AN INVERSION AROUND 750 MB THAT INITIALLY HELPED TO INHIBIT CONVECTION. SOME OF THE GUIDANCE HINTS AT THE SAME SCENARIO TODAY. HOWEVER...STILL NEED TO MAINTAIN AT LEAST A SLIGHT RISK OF ISOLATED STRONG THUNDERSTORMS WITH DAMAGING WINDS AND AT LEAST SMALL HAIL IF NOT MODERATE SIZE GIVEN THE PRESENCE OF THE MID TO UPPER LEVEL DRY AIR ASSOCIATED WITH THE UPPER LEVEL LOW AND THE AFOREMENTIONED LOWER MID LEVEL TEMPERATURES. SURFACE TO LOW LEVEL SOUTHERLY TO SOUTHWESTERLY FLOW WILL FAVOR AFTERNOON SHOWERS AND THUNDERSTORMS IN THE INTERIOR AND EASTERN HALF OF THE PENINSULA TODAY. ON WEDNESDAY SIMILAR CONDITIONS TO TODAY WILL PREVAIL ACROSS THE REGION...I.E. THE UPPER LEVEL LOW IS FORECAST TO BE ROUGHLY IN THE SAME POSITION AND SURFACE TO LOW LEVEL SOUTHERLY TO SOUTHWESTERLY FLOW WILL FAVOR AFTERNOON CONVECTION IN THE INTERIOR AND EASTERN HALF OF THE PENINSULA. BY THURSDAY THE UPPER LEVEL LOW IS FORECAST TO START LIFTING TO THE NORTHEAST AS A SYNOPTIC SCALE MID TO UPPER LEVEL TROUGH STARTS TO DIG INTO THE SOUTHEAST U.S. WITH DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EXPECTED ON THURSDAY AND FRIDAY. THE LONG TERM GUIDANCE INDICATES THAT A FRONT IS FORECAST TO DIG INTO THE SOUTHEAST U.S. ON SATURDAY AND THEN BUILD INTO NORTH FLORIDA AND THE NORTHERN GULF ON SUNDAY MAINTAINING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION OVER THE WEEKEND. WILL HAVE TO MONITOR THE GUIDANCE OVER THE NEXT COUPLE OF DAYS TO SEE HOW THIS SCENARIO MAY PLAY OUT. MARINE... WINDS ARE FORECAST TO BE NEAR 10 KNOTS OR LESS THROUGH MOST OF THE FORECAST PERIOD WITH GULF AND ATLANTIC SEAS FORECAST TO BE 1 TO 2 FEET. THE RECENT GUIDANCE SUGGESTS BY THURSDAY A TRANSITION TO SOUTHWESTERLY FLOW ACROSS THE REGIONAL WATERS. THE EXTENDED FORECAST INDICATES A MORE MODERATE SOUTHWESTERLY FLOW BUILDING INTO THE REGION IN THE UPCOMING WEEKEND. THE LATEST MARINE GUIDANCE INDICATES THAT THE DOMINANT PERIOD ACROSS THE LOCAL ATLANTIC WATERS COULD BE AROUND 14 SECONDS THROUGH MOST OF THE FORECAST PERIOD. SMALL LONG PERIOD SWELL GENERATED BY TROPICAL STORM COULD START TO ENTER THE ATLANTIC WATERS TODAY BUT GUIDANCE SUGGESTS IT COULD BE NEAR ONE FOOT AND REMAIN AT THAT THROUGH EARLY FRIDAY WHERE THE GUIDANCE STARTS TO SUGGEST IT COULD INCREASE TO NEAR TWO OR THREE LATE FRIDAY INTO SATURDAY IN THE WATERS EAST OF PALM BEACH COUNTY. OF COURSE THERE IS SOME UNCERTAINTY IN THE FUTURE TRACK OF LESLIE AND WILL HAVE TO WAIT AND SEE HOW THIS SCENARIO PLAYS OUT IN THE NEXT COUPLE OF DAYS. FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 75 90 76 / 50 30 30 20 FORT LAUDERDALE 89 78 90 79 / 40 30 30 20 MIAMI 90 77 89 77 / 40 30 30 10 NAPLES 90 74 88 75 / 40 30 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...60/BD AVIATION/RADAR...15/JR
Hazardous weather outlook, Sep 4, 7:57 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 757 AM EDT TUE SEP 4 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050300- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 757 AM EDT TUE SEP 4 2012 ...HEAVY RAINFALL POSSIBLE TODAY ALONG THE EAST COAST... ...FLOOD WARNING EAST CENTRAL PALM BEACH COUNTY CONTINUES... ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT FLOODING: HEAVY RAINFALL THIS AFTERNOON OVER THE EAST COAST AREAS COULD LEAD TO ADDITIONAL FLOODING CONCERNS DUE TO ALREADY SATURATED GROUNDS FROM LAST WEEK. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE INTERIOR AND EAST PORTIONS OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS FROM THESE STORMS WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAIN AND HAIL. WINDS: WIND GUSTS UP TO 45 TO 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS THAT DEVELOP. HAIL: DIME OR NICKEL SIZE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS AFFECTING PRIMARILY THE INTERIOR AND EAST CAN BE EXPECTED. THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THROUGH THE WEEK AS SWELLS FROM TROPICAL STORM LESLIE MAY AFFECT THE ATLANTIC COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 4, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 149 PM EDT TUE SEP 4 2012 FLZ067-068-071-072-168-041815- COASTAL PALM BEACH COUNTY FL INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 149 PM EDT TUE SEP 4 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS... * UNTIL 215 PM EDT * AT 146 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MARGATE...AND MOVING NORTH AT 10 MPH. SPOTTERS HAVE REPORTED A FUNNEL CLOUD NEAR OR NORTHEAST OF TAMARAC IN BROWARD COUNTY. * THE STORM WILL AFFECT... PARKLAND... SANDALFOOT COVE... MISSION BAY... AND SURROUNDING COMMUNITIES. FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 2648 8037 2647 8008 2622 8015 2623 8026 TIME...MOT...LOC 1747Z 178DEG 10KT 2628 8022
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:09 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Sep 4, 4:54 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Sep 4, 4:56 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
| Sep 4, 5:11 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Sep 4, 5:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Sep 4, 6:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Sep 4, 6:05 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Sep 4, 6:23 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 21 min |
| Sep 4, 6:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Sep 4, 7:05 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Sep 4, 7:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Sep 4, 7:51 PM EDT | Special Marine Warning | MFL | 54 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.